Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 4, 2025, 11:52 AM MST for 13 counties in Idaho. It took effect at Feb 5, 2025, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2025, 11:52 AM MST (18:52 UTC)
- In effect from
- Feb 5, 2025, 8:00 AM MST
- Expired
- Feb 5, 2025, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 20 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2973 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS75 KPIH 041852 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1152 AM MST Tue Feb 4 2025 IDZ052>054-051200- /O.NEW.KPIH.WI.Y.0003.250205T1500Z-250206T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Shelley, American Falls, INL, Pocatello, Craters of the Moon NM, Fort Hall, Mud Lake, St. Anthony, Blackfoot, Idaho Falls, and Rexburg 1152 AM MST Tue Feb 4 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 8 AM to 8 PM MST Wednesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. McKaughan
3 follow-up statements
209 WWUS75 KPIH 050844 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 144 AM MST Wed Feb 5 2025 IDZ055>057-065-052200- /O.EXA.KPIH.WI.Y.0003.250205T1500Z-250206T0300Z/ Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Teton Valley- Including the cities of Oakley, Rockland, Driggs, Heyburn, Rupert, Burley, Ashton, Malta, Tetonia, Almo, Holbrook, and Albion 144 AM MST Wed Feb 5 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Teton Valley, Eastern Magic Valley, Raft River Region, and Southern Hills/Albion Mountains. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ052>054-052200- /O.CON.KPIH.WI.Y.0003.250205T1500Z-250206T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Rexburg, Blackfoot, Shelley, INL, Idaho Falls, Pocatello, Fort Hall, Mud Lake, Craters of the Moon NM, American Falls, and St. Anthony 144 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. 13
860 WWUS75 KPIH 052007 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 107 PM MST Wed Feb 5 2025 IDZ052>057-065-060300- /O.CON.KPIH.WI.Y.0003.000000T0000Z-250206T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Teton Valley- Including the cities of Tetonia, Burley, Rexburg, Shelley, Rockland, Heyburn, St. Anthony, Almo, Fort Hall, Mud Lake, Craters of the Moon NM, American Falls, Driggs, Rupert, INL, Blackfoot, Idaho Falls, Malta, Ashton, Pocatello, Oakley, Holbrook, and Albion 107 PM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Teton Valley, Eastern Magic Valley, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. AM
409 WWUS75 KPIH 060253 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 753 PM MST Wed Feb 5 2025 IDZ052>057-065-060400- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-250206T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Teton Valley- Including the cities of Heyburn, Fort Hall, Almo, Rockland, Malta, Holbrook, Ashton, Mud Lake, INL, Rupert, American Falls, Driggs, Oakley, Burley, Craters of the Moon NM, St. Anthony, Pocatello, Blackfoot, Albion, Tetonia, Rexburg, Shelley, and Idaho Falls 753 PM MST Wed Feb 5 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The threat has ended. $$ Visit weather.gov/pocatello for more information. Messick
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:25 AM MST, 9 hours 27 minutes earlier.
Area forecast discussion, Feb 4, 2:25 AM MST, 9 hours 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 225 AM MST Tue Feb 4 2025 .SHORT TERM...Today through Wednesday night. Plume of moisture associated with atmospheric river event will continue to cut through the central mountains today. An additional 5 to 12 inches of snow is likely from 12z this morning until 12z Wednesday from Ketchum to Stanley with up to a foot on the upper slopes and ridges. A winter storm warning will remain in effect for most of this area. Plan on canceling zone 75 (the Hailey/Bellevue zone) from the warning as temps have gotten too warm to support much more significant snows. Models are indicating that we could see the southern extent of this plume sag southwards this afternoon into the Snake Plain and Magic Valley. This moisture will stream through the Island Park area as well. Temps are too warm to support significant snow in the lower valleys. Island Park could see 2 to 4 inches today with up to 8 inches on the passes headed into Montana. In the mountains around Island Park 12 to 18 inches of additional snow is possible. Thinking that significant impacts in that area are fairly isolated so will hold off on any headlines for now. Temperatures look warm again today with areas around Pocatello approaching 50 and areas around Burley in the low to mid 50s. On Wednesday, a cold front will sweep through the region. This will push the widespread precipitation through the region during the morning leaving showers for the afternoon. Temps look to warm to support snow in the Snake Plain and Magic Valley. Additional snow amounts in the mountains and highlands are generally in the 1 to 3 inch range. Some of the upper slopes and ridges could see up to 6 inches. Strong winds are looking more likely behind the front. The probability of exceeding wind advisory gusts in the upper Snake Plain is around 55% but drop off to around 15 to 20 percent for the lower Snake Plain and Magic Valley. Looking at the sustained wind criteria for a wind advisory, chances look much better with an 80 to 90 percent chance for the upper Snake Plain and roughly a 30 to 50 percent chance for the Magic Valley and lower Snake Plain. Temps on Wednesday are cooler but not significantly so. Still expect to see high temps generally in the 30s to 40s for the mountains and highlands with low to mid 40s in the Snake Plain and Magic Valley. 13 .LONG TERM...Thursday through Tuesday. In between systems beginning Thursday as the next Pacific storm system begins to spread moisture into southeast Idaho again later Thursday afternoon through Thursday night with the heaviest precipitation Friday into Friday night. Expect snow across all regions with the heaviest in the eastern mountains where initially 4 to 8 inches may fall with the storm. Could see 1 to 4 inches in the Snake River Plain and some models indicating the potential for potentially more but very high uncertainty on the surface low pressure track. Right now 3 to 5 inches in the Thursday afternoon through Friday night in the central mountains and up to 2 inches in the Eastern Magic Valley. A strong cold front will move through with the surface low pressure Friday and much colder air will move in Saturday into next Tuesday with well below normal temperatures once again. It will be near normal Thursday and Friday with highs in the 20s to lower 30s mountains and 30s to some lower 40s valleys with highs Saturday into Tuesday mainly in the teens to upper 20s. Lows by Sunday night will be dropping to well below zero in mountain area valleys to single digits in the Snake River Plain. GK && .AVIATION...Today through Tonight. Expect mainly dry and VFR conditions at DIJ, IDA, PIH, and BYI through 12Z Wednesday. Winds will generally remain under 10 knots as well. Moisture will continue to stream into SUN through the period with periods of rain and snow as temperatures will be straddling around 32 degrees but mainly above. Ceilings will oscillate from MVFR to IFR conditions most of the day. For now have mixed rain and snow for the most part through the day, and will likely be snow overnight. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 5 AM MST Wednesday for IDZ071>074. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.